Skip to Main Content
Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



On the period map for prime Fano threefolds of degree $10$

Authors: Olivier Debarre, Atanas Iliev and Laurent Manivel
Journal: J. Algebraic Geom. 21 (2012), 21-59
Published electronically: August 15, 2011
MathSciNet review: 2846678
Full-text PDF

Abstract | References | Additional Information


We study, after Logachev, the geometry of smooth complex Fano threefolds $X$ with Picard number $1$, index $1$, and degree $10$, and their period map to the moduli space of 10-dimensional principally polarized abelian varieties. We prove that a general such $X$ has no nontrival automorphisms. By a simple deformation argument and a parameter count, we show that $X$ is not birational to a quartic double solid, disproving a conjecture of Tyurin.

Through a detailed study of the variety of conics contained in $X$, a smooth projective irreducible surface of general type with globally generated cotangent bundle, we construct two smooth projective two-dimensional components of the fiber of the period map through a general $X$: one is isomorphic to the variety of conics in $X$, modulo an involution, another is birationally isomorphic to a moduli space of semistable rank-$2$ torsion-free sheaves on $X$, modulo an involution. The threefolds corresponding to points of these components are obtained from $X$ via conic and line (birational) transformations. The general fiber of the period map is the disjoint union of an even number of smooth projective surfaces of this type.

References [Enhancements On Off] (What's this?)


Additional Information

Olivier Debarre
Affiliation: Département de Mathématiques et Applications, UMR CNRS 8553, École Normale Supérieure, 45 rue d’Ulm, 75230 Paris cedex 05, France
MR Author ID: 55740

Atanas Iliev
Affiliation: Seoul National University, Department of Mathematics, Seoul 151-747, Korea

Laurent Manivel
Affiliation: Institut Fourier, Université de Grenoble I et CNRS, BP 74, 38402 Saint-Martin d’Hères, France
MR Author ID: 291751
ORCID: 0000-0001-6235-454X

Received by editor(s): January 9, 2009
Received by editor(s) in revised form: February 15, 2011
Published electronically: August 15, 2011